The Odd Log-Logistic Power Series Family of Distributions: Properties and Applications

Mehdi Goldoust, Sadegh Rezaei, Mojtaba Alizadeh, Saralees Nadarajah


A new family of continuous distributions obtained by compounding the odd log-logistic and power series distributions is introduced. The mathematical properties of the proposed family are discussed. The estimation of the parameters is considered by the maximum likelihood method. In order to assess the finite sample performance of maximum likelihood estimators, simulation studies are performed. Finally, the potentiality of the family is illustrated by means of applications to two real data sets.


Estimation; Odd log-logistic family of distributions; Power series distribution; Sensitivity analysis

Full Text:

PDF (English)


W. BARRETO-SOUZA, A. H. S. SANTOS, G. M. CORDEIRO (2010). The beta generalized exponential distribution. Journal of Statistical Computation and Simulation, 80, pp. 159–172.

M. CHAHKANDI, M. GANJALI (2009). On some lifetime distributions with decreasing failure rate. Computational Statistics and Data Analysis, 53, pp. 4433–4440.

K. COORAY (2006). Generalization of the Weibull distribution: The odd Weibull family. Statistical Modelling, 6, pp. 265–277.

G. M. CORDEIRO, M. ALIZADEH, E. M. M. ORTEGA, L. H. V. SERRANO (2015). The Zografos-Balakrishnan odd log-logistic family of distributions: Properties and applications. Hacettepe Journal of Mathematics and Statistics, 45.

I. ELBATAL, A. ASGHARZADEH, F. SHARAFI (2015). A new class of generalized power Lindley distributions. Journal of Applied Probability and Statistics, 10, pp. 89–116.

F. FAMOYE, C. LEE, O. OLUMOLADE (2005). The beta-Weibull distribution. Journal of Statistical Theory and Application, 4, pp. 122–136.

J. U. GLEATON, J. D. LYNCH (2004). On the distribution of the breaking strain of a bundle of brittle elastic fibers. Advances in Applied Probability, 36, pp. 98–115.

I. S. GRADSHTEYN, I. M. RYZHIK (2014). Tables of Integrals, Series and Products. Academic Press, New York.

J. A. GREENWOOD, J. M. LANDWEHR, N. C. MATALAS (1979). Probability weighted moments: Definition and relation to parameters of several distributions expressable in inverse form. Water Resources Research, 15, pp. 1049–1054.

N. L. JOHNSON, A.W. KEMP, S. KOTZ (2005). Univariate Discrete Distributions. John Wiley and Sons, New Jersey.

C. KUS (2007). A new lifetime distribution. Computational Statistics and Data Analysis, 51, pp. 4497–4509.

E. L. LEHMANN, G. CASELLA (1998). Theory of Point Estimation. Springer, New York.

A.W.MARSHALL, I. OLKIN (1997). A new method for adding a parameter to a family of distributions with application to the exponential and Weibull families. Biometrika, 84, pp. 641–652.

A. L. MORAIS, W. BARRETO-SOUZA (2011). A compound class of Weibull and power series distributions. Computational Statistics and Data Analysis, 55, pp. 1410–1425.

S. NADARAJAH, S. KOTZ (2006). The exponentiated type distributions. Acta Applicandae Mathematica, 92, pp. 97–111.

A. NOACK (1950). A class of random variables with discrete distributions. Annals of Mathematical Statistics, 21, pp. 127–132.

A. RÉNYI (1961). On measures of entropy and information. In J. NEYMAN (ed.), Proceedings of the Fourth Berkeley Symposium on Mathematical Statistics and Probability, Volume 1, University of California Press, Berkeley, pp. 547–561.

C. E. SHANNON (1948). A mathematical theory of communication. The Bell System Technical Journal, 27, pp. 379–423.

R. L. SMITH, J. C. NAYLOR (1987). A comparison of maximum likelihood and Bayesian estimators for the three-parameter Weibull distribution. Applied Statistics, 36, pp. 358–369.

R. TAHMASBI, S. REZAEI (2008). A two-parameter lifetime distribution with decreasing failure rate. Computational Statistics and Data Analysis, 52, pp. 3889–3901.

DOI: 10.6092/issn.1973-2201/8115